MAUDE Adverse Event Report: SYNTHES HAGENDORF DEPTH PROBE FOR MULTILOCHUMERAL NAILING SYSTEM

SYNTHES HAGENDORF DEPTH PROBE FOR MULTILOCHUMERAL NAILING SYSTEM
Catalog Number 03.019.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.It is unknown when the instrument was broken and it was reportedly discovered to be broken on (b)(6) 2015.(b)(4).Device is an instrument and is not implanted/explanted.The subject device is expected to be returned to the synthes manufacturer for evaluation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Synthes (b)(4) reported events in (b)(6) as follows: it was reported that the tip of the depth gauge was found to be broken during instrument inspection on (b)(6) 2015.This instrument is part of a synthes multiloc humeral nailing system loan set and the depth gauge was discovered to be broken before it was delivered to the hospital.There was no report of prior patient or surgical involvement.It is unknown when the depth gauge was broken.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Manufacturing location: (b)(4).Manufacturing date: august 09, 2013.No non-conformance reports were generated during production.Review of the device history record (s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturing investigation evaluation: one (1) length probe for multiloc humeral nailing system (part 03.019.029) was received for manufacturing investigation.The instrument has a broken off wire for measuring head.According to the manufacturing investigation, there is no indication of a production failure that could be found.The inner and outer diameter of the welded connection, and the other inspected measurements, met specifications.Several damages on the measuring instrument were observed during the investigation.For example, the surface around the laser welding was deformed.This deformation weakened the strength of the laser welding, which likely led to the breakage.Based upon the information provided, it is most likely that the surface damages happened post-production.Therefore, mishandling cannot be excluded.No manufacturing related issues were identified and/or confirmed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH PROBE FOR MULTILOCHUMERAL NAILING SYSTEM
Common Device Name
PROBE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf PA CH461 4
SZ  CH4614
MDR Report Key5364940
Report Number2520274-2016-10211
Device Sequence Number32642
Product Code HXB
UDI-Device Identifier07611819462311
UDI-Public(01)07611819462311(10)8532062
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PEXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Followup,Followup
Report Date (Section B) 12/24/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.029
Device Lot Number8532062
Other Device ID Number(01)07611819462311(10)8532062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2016
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/08/2016
02/08/2016
Initial Report FDA Received Date01/13/2016
Supplement Report FDA Received Date02/02/2016
02/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1